MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G31441
Medical Device Problem Codes Break (1069); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k182980.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations via phone conversation "the device came off of the catheter during the prepping process.There was no patient contact.It's unknown how the procedure was completed." did any unintended section of the device remain inside the patient¿s body? per dm, n/a.Please describe the object and how it was retrieved: did the patient experience a delay or require any additional procedure due to this occurrence? per dm, n/a.Please specify delay or any additional procedure(s) and provide details: has the complainant reported any adverse effects on the patient due to this occurrence? per dm, n/a.Has the complainant reported that the product caused or contributed to the adverse effects? per dm, n/a.Please specify adverse effects and provide details.Zib5 & zib6 - per dm, n/a and no patient contact.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to the completion of a lab evaluation on 28-mar-2022: visual inspection: stent fully deployed on return, device appears to be used.The inner catheter was observed to be fully extended on return.Functional inspection: device flushes with no issues.The 18 inch wire guide passes through as intended.Inner catheter was retracted into the device with no issues.
 
Additional Manufacturer Narrative
Pma/510(k) # k182980.Device evaluation: the ¿zib5-125-4.0-60¿ device of lot number c1819969 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 28 march 2022.R in summary the following results were observed in the lab evaluation: on evaluation of the device the stent was fully deployed on return, device appeared to be used and the inner catheter was observed to be fully extended.The device flushed with no issues, the 18-inch wire guide passes through as intended and the inner catheter was retracted into the device with no issues.Documents review including ifu review: prior to distribution zib5-125-4.0-60 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zib5-125-4.0-60 of lot number c1819969 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1819969 there is no evidence to suggest the user did not follow the (ifu0042).Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to device handling technique by the user.It is stated that the device came off of the catheter during the preparation process hence it is possible that the stent was deployed due to the way the user handled the device.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, there was no patient contact.It's unknown how the procedure was completed.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
ZILVER 518 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
061334440
MDR Report Key13791401
Report Number3001845648-2022-00157
Device Sequence Number19759727
Product Code FGE
UDI-Device Identifier10827002314419
UDI-Public(01)10827002314419(17)240416(10)C1819969
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2024
Device Model NumberG31441
Device Catalogue NumberZIB5-125-4.0-60
Device Lot NumberC1819969
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/18/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer02/22/2022
02/22/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date04/25/2022
08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown